MAUDE Adverse Event Report: VIVEVE, INC. VIVEVE SYSTEM; ELECTROSURGICAL SYSTEM

VIVEVE, INC. VIVEVE SYSTEM; ELECTROSURGICAL SYSTEM
Model Number 88003S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was unavailable from the site.Suspect product information is not applicable to this report.The console, handpiece and tips involved in this incident has been received for investigation.Test results have likely ruled out the console as the cause.Additional testing on the handpiece and tips showed that there was a possibility that the cryogen return lumen has been kinked closed when it was attached.Viveve recreated the scenario and was able to recreate the delamination, identifying the kinked handpiece lumen as the likely cause.The built-up pressure of cryogen from the kinked caused the tip electrode to separate from the tip.No failure of the tip would occur under normal operation of the handpiece.If relevant information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to viveve on 18-may-2021 that a treatment tip delaminated during a treatment causing an abrasion in the vaginal canal.Patient (pt) originally had a treatment scheduled for (b)(6) 2021 but treatment was rescheduled for (b)(6) 2021.Pt returned for their rescheduled treatment ((b)(6) 2021) and a new handpiece (hp) was used.Three tips were used during this treatment, and it is unclear from the site which of the three tips delaminated.During use of all three tips the provider felt a force from the hp toward the provider.The provider also reported an error appeared saying the system stopped delivering rf/cryogen.The pt opted to continue treatment after this occurred with the first and second tip.Upon examination of the third tip, the provider noticed a small amount of blood.The provider examined the pt and reported an abrasion in the vaginal canal.The pt was sent home to rest and the clinic planned follow-up with the pt.The next day ((b)(6) 2021) the pt reported that the day of treatment they had to wear a tampon for bleeding and now they were using a panty liner with little bleeding and no pain.On (b)(6) 2021 the pt came in for a follow-up.The pt was doing well and the abrasion was healing without issues.On (b)(6) 2021 the clinic reported that the abrasion was completely healed, and the pt did not report additional problems.No additional information was provided.

Brand Name
VIVEVE SYSTEM
Common Device Name
ELECTROSURGICAL SYSTEM
Manufacturer (Section D)
VIVEVE, INC.
345 inverness drive south
building b, suite 250
englewood CO 80112 5889
MDR Report Key12001525
Report Number3013565579-2021-00001
Device Sequence Number4439831
Product Code GEI
UDI-Device Identifier00850794007132
UDI-Public0850794007132
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number88003S
Device Catalogue NumberVIVGE01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;